Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 190, NWS Kansas City, MO

June 26, 2015Cass County, Henry County, Johnson County, Missouri

NWS Kansas City, MO issued this river flood warning at Jun 26, 2015, 6:52 PM CDT for Cass County, Henry County, Johnson County, Missouri. It took effect at Jun 27, 2015, 7:00 AM CDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jun 26, 2015, 6:52 PM CDT (23:52 UTC)
In effect from
Jun 27, 2015, 7:00 AM CDT
Expired
Jun 28, 2015, 7:00 AM CDT
In force
24 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Cass County, MO, Henry County, MO, Johnson County, MO

The radar

The Pleasant Hill radar (KEAX), 34 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Creek near Blairstown (BLRM7). The gauge peaked at 17.68 ft at Jun 26, 2015, 9:00 PM CDT.

actionminormoderate10152006/2606/2706/2806/29
Action stage
15 ft
Minor stage
20 ft
Moderate stage
23 ft
Major stage
36 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06921720, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 26, 3:27 PM CDT, 3 hours 25 minutes earlier.

Area forecast discussion, Jun 26, 3:27 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
327 PM CDT Fri Jun 26 2015

.DISCUSSION...
Issued at 327 PM CDT FRI JUN 26 2015

A few isolated to widely scattered showers and thunderstorms are
expected to continue through early evening as an upper-level
vorticity maximum associated with a shortwave trough slides through
the area. These storms are expected to dissipate as the feature
departs and as instability decreases diurnally, so expecting the
remainder of the night to be dry. No severe weather is expected, and
showers/storms should be progressive enough and scattered enough that
widespread flooding is not expected on top of what's already
occurring.

High pressure and cooler temperatures will push into the region for
Saturday, and quiet conditions are expected to continue at least
through Sunday morning. Below normal high temperatures in the upper
70s to lower 80s are anticipated Saturday, before temperatures begin
to gradually warm early next week.

As today's departing low pressure deepens over the Great Lakes, a
shortwave trough will ride down the back side of the trough and into
eastern Missouri, dragging a weak cold front through the CWA. Storms
are expected with this feature, but the main forcing will stay
mainly east of Hwy 65 in Missouri, keeping the chance for strong
storms mainly across eastern portions of the CWA. Storms are most
likely during the late afternoon through late evening hours as the
front passes through. Temperatures will not be significantly cooler
Monday behind the front, then the warming trend will continue.

The flow pattern will begin to flatten during the mid- to late-work
week, allowing precipitation chances to increase by late in the
forecast period. It's too early to tell if severe weather is
possible, but currently the pattern looks more supportive of heavy
rain and PWATs increase and a weak boundary lingers around central
Missouri.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon)
Issued at 1258 PM CDT FRI JUN 26 2015

Isolated showers and widespread cumulus are expected to persist
through the afternoon hours, but should remain primarily VFR except
in periods of heavier rain. Isolated thunder is also possible this
afternoon, so have included a period of VCTS at all TAF sites through
early evening. Northerly winds will increase to between 10-12 kts by
mid afternoon, then should become light from this evening through
tomorrow afternoon.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

DISCUSSION...Laflin
AVIATION...Laflin
Hazardous weather outlook, Jun 26, 6:25 AM CDT, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
625 AM CDT FRI JUN 26 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-271130-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
625 AM CDT FRI JUN 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 LINGERING SHOWERS AND THUNDERSTORMS THIS MORNING WILL CONTINUE TO
 BRING LIGHT TO MODERATE RAIN TO THE OUTLOOK AREA THROUGH NOON.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

 ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE
 PERIOD. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

In the hours before

Local storm report, Jun 26, 1:36 PM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
136 PM CDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1006 AM     HEAVY RAIN       2 SW CLAYCOMO           39.18N 94.52W
06/26/2015  M3.80 INCH       CLAY               MO   PUBLIC

&&

LG
Local storm report, Jun 26, 3:01 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
301 PM CDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0139 AM     TSTM WND DMG     ROELAND PARK            39.04N 94.63W
06/26/2015                   JOHNSON            KS   PUBLIC

            LARGE PART OF TREE SNAPPED OFF, FALLING ON A CAR AND
            ADJACENT HOUSE. PIC VIA FACEBOOK.

&&

LG
Local storm report, Jun 26, 3:06 PM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
306 PM CDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0209 AM     TSTM WND DMG     BLUE SPRINGS            39.02N 94.28W
06/26/2015                   JACKSON            MO   PUBLIC

            LARGE PORTION OF TREE SNAPPED OFF, BLOCKING ROAD. PIC VIA
            FACEBOOK.

&&

LG
Local storm report, Jun 26, 3:13 PM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
313 PM CDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0134 AM     TSTM WND DMG     KANSAS CITY KANSAS      39.11N 94.63W
06/26/2015                   WYANDOTTE          KS   PUBLIC

            OAK TREES SNAPPED. PICTURES VIA FACEBOOK.

&&

LG
Local storm report, Jun 26, 3:17 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
317 PM CDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 AM     TSTM WND DMG     INDEPENDENCE            39.09N 94.42W
06/26/2015                   JACKSON            MO   PUBLIC

            ROOF DAMAGE TO A BUILDING. PICTURE VIA FACEBOOK.

&&

LG
Local storm report, Jun 26, 5:08 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
508 PM CDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     FLASH FLOOD      SWEET SPRINGS           38.96N 93.42W
06/26/2015                   SALINE             MO   LAW ENFORCEMENT

            DELAYED REPORT...REPORT OF A WATER RESCUE FROM FLASH
            FLOODING...TIME ESTIMATED

&&

SBLAIR

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:11 PM CDTSevere Thunderstorm WarningEAXCooper, Howard, Pettis, Saline49 min
Jun 25, 7:32 PM CDTSevere Thunderstorm WarningEAXCass, Jackson, Johnson43 min
Jun 25, 8:01 PM CDTRiver Flood WarningEAXPlatte5 days
Jun 25, 8:01 PM CDTRiver Flood WarningEAXPlatte5 days
Jun 25, 8:03 PM CDTFlash Flood WarningEAXSaline6 hr
Jun 25, 8:13 PM CDTSpecial Weather StatementEAXJohnson32 min
Jun 25, 8:22 PM CDTRiver Flood WarningEAXClay, Jackson, Ray5 days
Jun 25, 8:32 PM CDTRiver Flood WarningEAXLinn, Livingston58 hr
Jun 25, 9:05 PM CDTSpecial Weather StatementEAXClay25 min
Jun 25, 9:54 PM CDTSpecial Weather StatementEAXJackson36 min
Jun 25, 11:20 PM CDTAreal Flood AdvisoryEAXClinton3 hr
Jun 25, 11:37 PM CDTFlash Flood WarningEAXClinton6 hr
Jun 26, 12:30 AM CDTRiver Flood WarningEAXClay, Ray36 hr
Jun 26, 12:38 AM CDTSpecial Weather StatementEAXPlatte37 min
Jun 26, 12:39 AM CDTFlash Flood WarningEAXClay, Clinton8 hr
Jun 26, 1:12 AM CDTSevere Thunderstorm WarningEAXClay, Jackson, Platte, Ray33 min
Jun 26, 1:32 AM CDTFlash Flood WarningEAXLafayette, Ray6 hr
Jun 26, 1:43 AM CDTSevere Thunderstorm WarningEAXCass, Clay, Jackson, Lafayette, Ray47 min
Jun 26, 2:08 AM CDTSevere Thunderstorm WarningEAXBates, Cass, Henry, Jackson, Johnson, Lafayette37 min
Jun 26, 2:13 AM CDTFlash Flood WarningEAXPettis, Saline7 hr
Jun 26, 2:27 AM CDTAreal Flood AdvisoryEAXClay, Jackson, Platte6 hr
Jun 26, 2:38 AM CDTSevere Thunderstorm WarningEAXBates, Cass, Henry, Johnson, Lafayette, Pettis52 min
Jun 26, 4:35 AM CDTRiver Flood WarningEAXClay, Platte35 hr
Jun 26, 4:46 AM CDTAreal Flood AdvisoryEAXBates, Cass6 hr
Jun 26, 4:55 AM CDTAreal Flood AdvisoryEAXCooper4 hr
Jun 26, 5:30 AM CDTRiver Flood WarningEAXJohnson, Pettis50 hr
Jun 26, 5:30 AM CDTRiver Flood WarningEAXCooper44 hr
Jun 26, 6:00 AM CDTFlash Flood WarningEAXCooper4 hr
Jun 26, 7:20 AM CDTAreal Flood WarningEAXLafayette, Ray12 hr
Jun 26, 8:12 AM CDTAreal Flood WarningEAXClay, Clinton5 hr
Jun 26, 8:56 AM CDTAreal Flood WarningEAXCooper, Pettis, Saline16 hr
Jun 26, 9:14 AM CDTFlash Flood WarningEAXBates6 hr
Jun 26, 10:17 AM CDTAreal Flood WarningEAXAdair, Putnam, Schuyler15 hr
Jun 26, 2:52 PM CDTAreal Flood WarningEAXBates10 hr
Jun 26, 3:02 PM CDTRiver Flood WarningEAXBates, Cass, Henry44 hr
Jun 26, 6:52 PM CDTRiver Flood WarningEAXCarroll28 hr

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.